MAUDE Adverse Event Report: ELI LILLY AND COMPANY HUMAPEN ERGO II; FOR TREATMENT PURPOSES

ELI LILLY AND COMPANY HUMAPEN ERGO II; FOR TREATMENT PURPOSES
Model Number MS9557
Medical Device Problem Codes Failure to Deliver (2338); Mechanical Jam (2983)
Health Effect - Clinical Code Hyperglycemia (1905)
Type of Reportable Event Serious Injury
Event or Problem Description
Lilly case id: (b)(4).This report is associated with product complaint: (b)(4).This spontaneous case, reported by a consumer who contacted the company to report adverse events and product complaint (pc), concerned a 64-years-old (at the time of initial report) patient of unknown gender of han nationality.Medical histories included heart disease and hypertension.There was no previous drug adverse reaction and no family drug reaction.Concomitant medications included unspecified medication used for unknown indication.The patient received insulin lispro protamine suspension 50%/insulin lispro 50% (rdna origin) from cartridge (humalog 50, 300 iu/3ml), via a reusable pen (humapen ergo ii), at dose of 18 units in morning, 18 units in evening, subcutaneously, for treatment of diabetes mellitus, beginning on an unknown date in (b)(6) 2016.On an unknown date, according to advice of doctor dose of patient was changed to 24 units in morning and 24 units in evening.On an unknown date, after starting insulin lispro protamine suspension 50%/insulin lispro 50% therapy, patient's conditions of heart disease and hypertension worsened.On (b)(6) 2023, injection screw of humapen ergo ii could not move and she could not inject insulin lispro protamine suspension 50%/insulin lispro 50% (pc: 6350121; lot number: 1611d01).On an unknown date, patient's blood glucose was too high (values, units and reference range were not provided) and the patient was hospitalized to regulate blood glucose on (b)(6) 2023.The patient used same humapen ergo ii for approximately 76 months (considered as improper use).Information regarding corrective treatment, hospitalization details, outcome of the events and status of therapy was not provided.Patient was the operator the humapen ergo ii and her training status was not provided.The humapen ergo ii general model duration of use and the suspect humapen duration of use was approximately 76 months.Action taken with the suspect humapen was not provided and device was returned on 20feb2023.The initial reporting consumer did not know whether events were related with insulin lispro protamine suspension 50%/insulin lispro 50% therapy.The initial reporting consumer related the event of missed dose with suspect humapen ergo ii device issue and did not provide relatedness assessment of the remaining events with suspect humapen ergo ii device.Update 25-feb-2023: all information received on 17-feb-2023 and 20-feb-2023 were processed together.Update 06-mar-2023: additional information was received from initial reporter on 02-mar-2023.The case was upgraded to serious as event of blood glucose increased was updated to serious due to hospitalization criteria.Added eu/ca fields for humapen ergo ii device.Updated narrative accordingly.Update 27mar2023: additional information received on 21feb2023 from the global product complaint database.Entered device specific safety summary (dsss) for humapen ergo ii device associated with pc 6350121, lot 1611d01.Updated the medwatch fields/ european and canadian (eu/ca) device information and device return status to returned to manufacturer.Added date of manufacture, date of return to manufacturer for the device.The device malfunction was updated from unknown to no.Corresponding fields and narrative updated accordingly.
 
Additional Manufacturer Narrative
Narrative field: new, updated and corrected information is referenced within the update statements in report.Please refer to update statement dated 27mar2023 in the event field.No further follow-up is planned.Evaluation summary: the family of a patient reported that injection screw of humapen ergo ii could not move and insulin could not be injected.The patient experienced increased blood glucose.The investigation of the returned device (batch 1611d01, manufactured november 2016) found the device met functional requirements.No malfunction was identified.The patient used same humapen ergo ii for approximately 76 months, since october 2016.The core instructions for use state the humapen ergo ii has been designed to be used for up to 3 years after first use.There is evidence of improper use.The patient used the device beyond the recommended use period.This misuse may not be relevant to this complaint or to the events of increased blood glucose since the device met functional requirements.

Brand Name
HUMAPEN ERGO II
Common Device Name
FOR TREATMENT PURPOSES
Manufacturer (Section D)
ELI LILLY AND COMPANY
lilly corporate center
indianapolis IN 46285
Manufacturer (Section G)
TECH GROUP NORTH AMERICA INC. DBA WEST
640 south rockford drive
tempe AZ 85281
Manufacturer Contact
chris davis
indianapolis, IN 46285
3174334585
MDR Report Key16658165
Report Number1819470-2023-00020
Device Sequence Number7274702
Product Code FMF
UDI-Device Identifier00300029673019
UDI-Public00300029673019
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151686
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMS9557
Device Catalogue NumberMS9673
Device Lot Number1611D01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2023
Initial Report FDA Received Date03/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown
Patient Weight65 KG
Patient EthnicityNon Hispanic
Patient RaceAsian